×

Existence of steady vortex rings in an ideal fluid. (English) Zbl 0709.35081

Summary: We prove the existence of global steady vortex rings in an ideal fluid with given propagation speed \(W>0\), flux constant \(k\geq 0\) and any bounded, positive, nondecreasing vorticity functions.

MSC:

35Q35 PDEs in connection with fluid mechanics
76B47 Vortex flows for incompressible inviscid fluids
35J65 Nonlinear boundary value problems for linear elliptic equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Ambrosetti, A.; Mancini, G.; Berestycki, H.; Brezis, H., On some free boundary problems, Recent contributions to nonlinear partial Differential equations (1981), Pitman
[2] Ambrosetti, A.; Rabinowitz, P. H., Dual variational methods in critical point theory and applications, J. Funct. Anal., 14, 349-381 (1973) · Zbl 0273.49063
[3] Ambrosetti, A. - Struwe, M., Existence of steady vortex rings in an ideal fluid (to appear).; Ambrosetti, A. - Struwe, M., Existence of steady vortex rings in an ideal fluid (to appear). · Zbl 0694.76012
[4] Amick, C. J.; Fraenckel, L. E., The uniqueness of Hill’s spherical vortex, Arch. Rational Mech. Anal., 92, 91-119 (1986) · Zbl 0609.76018
[5] Amick, C.J. - Turner, R.E.L., A global branch of steady vortex rings, J. Reine Angew. Math. (to appear).; Amick, C.J. - Turner, R.E.L., A global branch of steady vortex rings, J. Reine Angew. Math. (to appear). · Zbl 0628.76032
[6] Bona, J. L.; Bose, D. K.; Turner, R. E.L., Finite amplitude steady waves in stratified fluids, J. de Math. Pure Appl., 62, 389-439 (1983) · Zbl 0491.35049
[7] Cerami, G., Soluzioni positive di problemi con parte nonlineare discontinua e applicazioni a un problema di frontiera libera, Boll. U.M.I., 2, 321-338 (1983) · Zbl 0515.35025
[8] Chang, K. C., Variational methods for nondifferentiable functionals and their applications to partial differential equations, J. Math. Anal. Appl., 80, 102-129 (1981) · Zbl 0487.49027
[9] Fraenckel, L. E.; Berger, M. S., A global theory of steady vortex rings in an ideal fluid, Acta. Math., 132, 13-51 (1974) · Zbl 0282.76014
[10] Hill, M. J.M., On a spherical vortex, Phil. Trans. Roy. Soc. London, 185, 213-245 (1984) · JFM 25.1471.01
[11] Ni, W. M., On the extension of global vortex rings, J. d’Analyse Math., 37, 208-247 (1980) · Zbl 0457.76020
[12] Norbury, J., A family of steady vortex rings, J. Fluid Mech., 57, 417-431 (1973) · Zbl 0254.76018
[13] Struwe, M., The existence of surfaces of constant mean curvature with free boundaries, Acta Math., 160, 19-64 (1988) · Zbl 0646.53005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.